Electronic Communications in Probability
- Electron. Commun. Probab.
- Volume 12 (2007), paper no. 13, 120-133.
Asymptotic variance of functionals of discrete-time Markov chains via the Drazin inverse.
We consider a $\psi$-irreducible, discrete-time Markov chain on a general state space with transition kernel $P$. Under suitable conditions on the chain, kernels can be treated as bounded linear operators between spaces of functions or measures and the Drazin inverse of the kernel operator $I - P$ exists. The Drazin inverse provides a unifying framework for objects governing the chain. This framework is applied to derive a computational technique for the asymptotic variance in the central limit theorems of univariate and higher-order partial sums. Higher-order partial sums are treated as univariate sums on a `sliding-window' chain. Our results are demonstrated on a simple AR(1) model and suggest a potential for computational simplification.
Electron. Commun. Probab., Volume 12 (2007), paper no. 13, 120-133.
Accepted: 24 April 2007
First available in Project Euclid: 6 June 2016
Permanent link to this document
Digital Object Identifier
Mathematical Reviews number (MathSciNet)
Zentralblatt MATH identifier
This work is licensed under aCreative Commons Attribution 3.0 License.
Spitzner, Dan; Boucher, Thomas. Asymptotic variance of functionals of discrete-time Markov chains via the Drazin inverse. Electron. Commun. Probab. 12 (2007), paper no. 13, 120--133. doi:10.1214/ECP.v12-1262. https://projecteuclid.org/euclid.ecp/1465224956